Alert archive / Idaho / River Flood Warnings in 2018

River Flood Warning 7, NWS Spokane, WA

May 7, 2018Shoshone County, Idaho

NWS Spokane, WA issued this river flood warning at May 7, 2018, 11:20 AM PDT for Shoshone County, Idaho. It took effect at May 7, 2018, 11:41 AM PDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 7, 2018, 11:20 AM PDT (18:20 UTC)
In effect from
May 7, 2018, 11:41 AM PDT
Expired
May 8, 2018, 12:46 AM PDT
In force
13 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

County Shoshone County, ID

The river

Written for the forecast point St Joe River at Calder (CLDI1).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12414500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

552 
WGUS46 KOTX 071820
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane, WA
ISSUED BY National Weather Service Pendleton OR
1120 AM PDT Mon May 7 2018

...The National Weather Service in Spokane has issued a flood warning
for the following rivers and lakes in Washington...Idaho...

  Kettle River near Ferry above Curlew AFFECTING Ferry County
  Moyie River at Eastport AFFECTING Boundary County
  St Joe River at Calder AFFECTING Shoshone County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-080620-
/O.NEW.KOTX.FL.W.0005.180507T1820Z-000000T0000Z/
/FRYW1.3.SM.000000T0000Z.180511T0600Z.000000T0000Z.NR/
1120 AM PDT Mon May 7 2018

The National Weather Service in Pendleton has issued a 

* Flood Warning for 
  The Kettle River near Ferry above Curlew.
* until further notice.
* At 10:15 AM Monday the stage was 19.39 feet.
* Flood stage is 18.50 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The river is epected to continue to rise to near 20.9 
  feet by Thursday before midnight...then begin falling.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

 
* At  20.8 feet...Water will be covering part of Highway 21 near the 
  intersection with Little Goosmus Creek Road.
* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.


$$

IDC021-080620-
/O.NEW.KOTX.FL.W.0006.180508T0613Z-000000T0000Z/
/EASI1.1.SM.180508T0613Z.180511T0600Z.000000T0000Z.NR/
1120 AM PDT Mon May 7 2018

The National Weather Service in Pendleton has issued a 

* Flood Warning for 
  The Moyie River at Eastport.
* from this evening until further notice.
* At 10:45 AM Monday the stage was  8.79 feet.
* Flood stage is  9.00 feet.
* Minor flooding is forecast
* Forecast...The river is forecast to rise above flood
  stage late tonight and then continue rising to near 9.8 feet
  by late Thursday and then slowly recede. 
  
&&

LAT...LON 4902 11627 4901 11609 4871 11610 4872 11622 4902 11627

 
* At  10.0 feet...Several homes are flooded on U.S. 95 south of 
  Eastport. Flooding occurs on portions of Meadow Creek Road between 
  Eastport and Meadow Creek.
* At   9.9 feet...Water enters basements of government housing on U.S.
  95...just south of the Canadian Border. 
* At   9.0 feet...Lowland flooding occurs between Eastport and Addie.

$$

IDC079-080620-
/O.NEW.KOTX.FL.W.0007.180507T1841Z-180509T1735Z/
/CLDI1.1.SM.180507T1841Z.180508T0600Z.180509T0535Z.NO/
1120 AM PDT Mon May 7 2018

The National Weather Service in Pendleton has issued a 

* Flood Warning for 
  The St Joe River at Calder.
* until Wednesday morning.
* At 10:30 AM Monday the stage was 12.92 feet.
* Flood stage is 13.00 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near  13.4 feet by tonight. The river is forecast to 
  fall below flood stage by tomorrow late evening.

&&

LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632

 
* At  13.0 feet...Bear Creek will begin to back up from the St Joe 
  River and may start to spill into the town of Calder, flooding the 
  low spots in yards, roads and parking lots. 
* At  10.0 feet...Water may cover the low spots on Calder Road between
  the St Joe River Road and the Calder Bridge.

$$
3 follow-up statements
819 
WGUS86 KOTX 072107
FLSOTX
Flood Statement
National Weather Service Spokane, WA
ISSUED BY National Weather Service Pendleton OR
207 PM PDT Mon May 7 2018

...The flood warning continues for the following rivers and lakes in 
Idaho...

  Coeur d Alene River at Cataldo AFFECTING Kootenai and Shoshone 
  Counties
  St Joe River at St Maries AFFECTING Benewah County

...The flood warning continues for the following rivers and lakes in 
Washington...Idaho...
  Kettle River near Ferry above Curlew AFFECTING Ferry County
  St Joe River at Calder AFFECTING Shoshone County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

WAC019-082106-
/O.CON.KOTX.FL.W.0005.000000T0000Z-000000T0000Z/
/FRYW1.3.SM.000000T0000Z.180511T0600Z.000000T0000Z.NR/
207 PM PDT Mon May 7 2018

The Flood Warning continues for
  The Kettle River near Ferry above Curlew.
* until further notice.
* At  1:15 PM Monday the stage was 19.52 feet.
* Flood stage is 18.50 feet.
* Moderate flooding is occurring and major flooding is forecast.
* Forecast...The river is expected to continue to rise to near 20.0 
  feet by tomorrow afternoon.

&&

LAT...LON 4900 11888 4898 11841 4882 11843 4886 11880 4900 11888

 
* At  20.8 feet...Water will be covering part of Highway 21 near the 
  intersection with Little Goosmus Creek Road.
* At  19.0 feet...Flooding at Beal Park on West Kettle River Road, 
  west of Curlew. 'Ol Swimming Hole Park in Curlew will be inundated.
  Flooding of yards and outbuildings along the river from the 
  Canadian border through Curlew on both sides of the river. Some 
  driveways on Kettle River Road will be flooded. Water will be over 
  Customs Road near Riverview Lane.
* At  18.5 feet...Flooding begins on Customs Road near mile post 6.
* At  18.3 feet...Minor flooding will occur in the 'Ol Swimming Hole 
  County Park in Curlew.

$$

IDC055-079-082106-
/O.EXT.KOTX.FL.W.0004.180508T0025Z-180509T1236Z/
/CTLI1.1.SM.180508T0025Z.180508T1200Z.180509T0036Z.NO/
207 PM PDT Mon May 7 2018

...Flood Warning now in effect until late Tuesday night...
The Flood Warning continues for
  The Coeur d Alene River at Cataldo.
* from this afternoon to late Tuesday night.
* At  1:30 PM Monday the stage was 42.11 feet.
* Flood stage is 43.00 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage to near 44.2 feet by early 
tomorrow. The river is forecast to fall below flood stage by 
tomorrow afternoon.

&&

LAT...LON 4752 11620 4742 11673 4750 11680 4764 11626 4752 11620

 
* At  45.0 feet...The County may begin pumping operations behind 
  levels above this stage if the river is expected to remain over 
  flood stage for a long duration.	
* At  44.0 feet...Homes near the river may experience some flooding of
  basements. Water will begin to cover CCC Road near the Mennonite 
  Church. Some water will be over the section of Latour Creek Road 
  immediately south of Interstate 90, near the campground. Due to the
  high water table some homes behind the Cataldo levee will be 
  surrounded by water. 
* At  43.0 feet...Minor flooding of farmland from Cataldo downstream 
  to Harrison is likely. The campground at Cataldo will also begin to
  flood. Portions of Dudley Road, west of Latour Creek, will likely 
  be underwater and impassable. If there is significant water already
  in the floodplain, these impacts may occur at lower stages. Old 
  Coeur d'Alene River Road on the North Fork of the Coeur d'Alene 
  River may begin to flood north of the Bumblebee Bridge.
* At  42.5 feet...Portions of Riverview Road between Cataldo and 
  Kingston will be flooded.
* At  42.0 feet...Portions of the campground south of I-90 and Dudley 
  Road, downstream of Cataldo, may be underwater if floodplain 
  storage areas are already full of water. 


$$

IDC079-082106-
/O.CON.KOTX.FL.W.0007.000000T0000Z-180509T1735Z/
/CLDI1.1.SM.180507T2041Z.180508T0600Z.180509T0535Z.NO/
207 PM PDT Mon May 7 2018

The Flood Warning continues for
  The St Joe River at Calder.
* until Wednesday morning.
* At  1:30 PM Monday the stage was 12.98 feet.
* Flood stage is 13.00 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage continue to rise to near 13.4 
  feet tonight. The river is forecast to fall 
  below flood stage by tomorrow late evening.

&&

LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632

 
* At  13.0 feet...Bear Creek will begin to back up from the St Joe 
  River and may start to spill into the town of Calder, flooding the 
  low spots in yards, roads and parking lots. 
* At  10.0 feet...Water may cover the low spots on Calder Road between
  the St Joe River Road and the Calder Bridge.

$$

IDC009-082106-
/O.EXT.KOTX.FL.W.0003.180508T0145Z-000000T0000Z/
/SJMI1.1.SM.180508T0145Z.180511T0000Z.000000T0000Z.NO/
207 PM PDT Mon May 7 2018

...Flood Warning now in effect until further notice...
The Flood Warning continues for
  The St Joe River at St Maries.
* from this evening until further notice.
* At  1:30 PM Monday the stage was 31.60 feet.
* Flood stage is 32.50 feet.
* Minor flooding is forecast
* Forecast...Rise above flood stage to near 33 feet tonight
and then continue to rise to near 34 feet on Tuesday.

&&

LAT...LON 4701 11627 4717 11663 4728 11668 4740 11665 4735 11632


* At  35.0 feet...Water will be up to Aqua Avenue in St Maries.
* At  33.0 feet...Water may be over St Joe City Road.
* At  32.5 feet...Minor flooding will occur throughout the low lying 
  areas of the St Joe Valley. Water will be observed behind levees 
  due to seepage. Minor flooding of the Aqua Park along the river's 
  edge. Outbuildings along the river that are not behind levees may 
  be flooded.


$$
892 
WGUS86 KOTX 080101
FLSOTX
Flood Statement
National Weather Service Spokane, WA
ISSUED BY National Weather Service Pendleton OR
601 PM PDT Mon May 7 2018

...The flood warning continues for the following rivers and lakes in 
Idaho...

  St Joe River at Calder AFFECTING Shoshone County
  St Joe River at St Maries AFFECTING Benewah County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

IDC079-081833-
/O.EXT.KOTX.FL.W.0007.000000T0000Z-180508T1833Z/
/CLDI1.1.SM.180508T0548Z.180508T0600Z.180508T0633Z.NO/
601 PM PDT Mon May 7 2018

...Flood Warning now in effect until Tuesday morning...
The Flood Warning continues for
  The St Joe River at Calder.
* until Tuesday morning.
* At 5:30 PM Monday the stage was 12.92 feet.
* Flood stage is 13.00 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and remain 
  around 13.0 feet through early Tuesday. 
  
* At  13.0 feet...Bear Creek will begin to back up from the St Joe 
  River and may start to spill into the town of Calder, flooding the 
  low spots in yards, roads and parking lots. 
* At  10.0 feet...Water may cover the low spots on Calder Road between
  the St Joe River Road and the Calder Bridge.

&&

LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632


$$

IDC009-090101-
/O.EXT.KOTX.FL.W.0003.180508T0531Z-000000T0000Z/
/SJMI1.1.SM.180508T0531Z.180511T0600Z.000000T0000Z.NO/
601 PM PDT Mon May 7 2018

...Flood Warning now in effect until further notice...
The Flood Warning continues for
  The St Joe River at St Maries.
* from this evening until further notice.
* At  5:30 PM Monday the stage was 31.92 feet.
* Flood stage is 32.50 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 34.1 feet by Thursday before midnight.
  
* At  35.0 feet...Water will be up to Aqua Avenue in St Maries.
* At  33.0 feet...Water may be over St Joe City Road.
* At  32.5 feet...Minor flooding will occur throughout the low lying 
  areas of the St Joe Valley. Water will be observed behind levees 
  due to seepage. Minor flooding of the Aqua Park along the river's 
  edge. Outbuildings along the river that are not behind levees may 
  be flooded.

&&

LAT...LON 4701 11627 4717 11663 4728 11668 4740 11665 4735 11632


$$
193 
WGUS46 KOTX 080746
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane, WA
ISSUED BY National Weather Service Pendleton OR
1246 AM PDT Tue May 8 2018

...The flood warning is cancelled for the following rivers and lakes 
in Idaho...

  St. Joe River at Calder AFFECTING Benewah and Shoshone 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=otx

The spring snow melt runoff in lakes and rivers is dangerously cold 
and can be life threatening for those that come into contact with the
water. Take appropriate precautions.

Be aware of large debris in the river. High water levels can push 
logs and other large debris into the river...increasing the danger to
people and boats.

Never drive cars...Trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow for safe passage. As little
as one foot of water on the road can move most vehicles off the road.

&&

IDC079-080816-
/O.CAN.KOTX.FL.W.0007.000000T0000Z-180508T1833Z/
/CLDI1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1246 AM PDT Tue May 8 2018

* At 11:30 PM Monday the stage was 12.79 feet. 
* The river crested around 13.00 feet on Monday. 
* Flood stage is 13.00 feet.
* No flooding is currently forecast.


&&

LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635 4739 11632


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 7, 10:22 AM PDT, 58 minutes earlier.

Area forecast discussion, May 7, 10:22 AM PDT, 58 minutes before
Area Forecast Discussion...Updated
National Weather Service Spokane WA
1022 AM PDT Mon May 7 2018

Updated aviation discussion

.SYNOPSIS...
A low pressure system over Washington will continue to bring
clouds and showers to the area today. The low pressure moves away
from the region with drier conditions expected tonight. Another
storm system approaches the area and showers will return on
Wednesday along with cooler temperatures. As the system moves away
and conditions improve Wednesday night...another low pressure
system moves into the pacific northwest with another round of
showers expected Thursday night and Friday.

&&

.DISCUSSION...

Today through Tuesday night: A low pressure system will continue
to bring clouds and showers to the area today. The system will
exit the area and drier conditions are expected tonight and Tuesday.
However another storm system will take aim on the pacific
northwest and bring another round of clouds and showers Tuesday
afternoon and evening. The chances of rain will increase late
Tuesday night for the entire region.

Wednesday: The bulk of the precipitation will fall over eastern
Washington and the Idaho panhandle on Wednesday. Conditions will
improve Wednesday afternoon and evening.

Thursday: A mid level low pressure system over western Canada is
forecast to dive southeast into the pacnw Thursday. This will
bring unsettled weather to the area with clouds and showers
increasing throughout the day on Thursday. The low pressure moves
further south and wrap around moisture will invade eastern
Washington Thursday night into Friday morning with heavy rain
possible.

Friday through Sunday. The models were suggesting a large area of
rain could position itself over eastern Washington again Friday
morning with heavier rain possible. Elsewhere showers will
persist. As the low pressure moves south...the rain will be on
the decrease Friday night and Saturday when a ridge of high
pressure builds into the area. Drier conditions and above normal
temperatures are expected for Sunday.

&&

.AVIATION...
TAFS: Wraparound moisture from a system over western MT will
continue to affect most TAF sites through the afternoon.  Brief
showers my reduce visibilities to MVFR conditions during the
afternoon. Ceilings between 600-1700 feet will become unlimited
through the day as the wraparound moisture continues to move slowly
east. Winds will be less than 10 kts through the period.  Earle

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        69  50  78  54  65  46 /  20  10   0  20  70  10
Coeur d'Alene  66  51  77  54  62  44 /  40  20   0  10  80  10
Pullman        68  48  77  54  64  45 /  30   0   0  30  70   0
Lewiston       75  52  84  59  71  49 /  30   0   0  40  60  10
Colville       72  49  81  54  69  45 /  40  40   0  10  80  30
Sandpoint      63  49  75  52  61  42 /  50  30  10  10  70  20
Kellogg        62  46  74  50  60  41 /  60  20   0  10  60  20
Moses Lake     78  49  81  59  75  47 /  20   0   0  50  50   0
Wenatchee      79  54  80  59  73  48 /  20   0   0  90  50   0
Omak           76  50  78  59  73  46 /  20  10   0  40  80  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&

vp
Hazardous weather outlook, May 6, 8:57 PM PDT, 14 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
857 PM PDT Sun May 6 2018

IDZ001>004-026-027-WAZ031>038-041>044-081500-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
857 PM PDT Sun May 6 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TONIGHT

Many rivers across northern Washington and Idaho will continue to
run high. The rivers will be very cold with swift currents.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Warm weather through the middle of next week will keep water
levels on area rivers and streams very high due to snowmelt in
the mountains. Rivers will be very cold with swift currents.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 5:16 PM PDTSpecial Weather StatementOTXShoshone59 min
May 6, 6:16 PM PDTSpecial Weather StatementOTXShoshone44 min
May 6, 8:02 PM PDTAreal Flood WarningOTXBoundary15 hr
May 6, 8:14 PM PDTRiver Flood WatchOTXKootenai, Shoshone36 hr
May 6, 8:14 PM PDTRiver Flood WatchOTXShoshone10 hr
May 6, 8:14 PM PDTRiver Flood WatchOTXBenewah24 hr
May 7, 6:33 AM PDTAreal Flood WarningOTXShoshone5 hr
May 7, 10:27 AM PDTRiver Flood WarningOTXBenewah6 days
May 7, 11:00 AM PDTRiver Flood WarningOTXKootenai, Shoshone14 hr
May 7, 11:20 AM PDTRiver Flood WarningOTXBoundary5 days

Nearby

River Flood Warnings in Idaho, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.